MAUDE Adverse Event Report: COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number N/A
Medical Device Problem Codes Complete Blockage (1094); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): postal code, phone, mobile: (b)(6).H3 - device evaluated by mfr.: device returned; device was re-evaluated and reportability was changed based on the presence of foreign matter causing the blockage.Investigation is in progress.Evaluation summary will be included in the final mdr.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, there was an unknown foreign matter blockage in a 'guardia accesset embryo transfer catheter' during an ivf embryo transfer procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative of rusiya health care fertility and laparoscopy centre, pattambi, palakkad (india) informed cook on (b)(6) 2023 of an incident involving two 'guardia accesset embryo transfer catheters' (rpn: (b)(4) ; lot 14685196).Reportedly, embryo transfer was not possible due to blockage of in the inner catheters on (b)(6) 2023.Both reported devices were used for the same patient.The procedure was completed by using another "lot of products".There were no adverse effects reported.Reviews of the complaint history, device history record (dhr), and quality control procedures of the device, as well as a visual inspection, were conducted during the investigation.Two transfer catheters were returned.One transfer catheter had the clear tubing occluded with an unidentified substance.No occlusions were noted in the second catheter.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record (dhr).The dhr for lot 14685196 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the individual nature of the manufacturing and quality control process, and no related complaints for the lot, it is most likely this issue does not affect the entire lot.Because adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaint has been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu 'embryo transfer catheter' does not provide any information to the user related to the reported failure mode.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event could be manufacturing related.The supplier of the tubing material performed an investigation and determined the occlusion was most likely accumulated material that is inherent to the extrusion process.It is possible the excess material was dislodged during the wiring process at cook or during the aspiration process during use.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA ACCESSET EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17814134
Report Number1820334-2023-01285
Device Sequence Number20645389
Product Code MQF
UDI-Device Identifier00827002530072
UDI-Public(01)00827002530072(17)250422(10)14685196
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberN/A
Device Catalogue NumberK-JETS-7019-ET
Device Lot Number14685196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale